5 doctors weighed in:

What happens if the doctors overdoses you on propofol?

5 doctors weighed in
Dr. Jaymin Chang
Anesthesiology
2 doctors agree

In brief: They rescue you.

Propofol is a useful drug that induces anesthesia but can be dangerous.
It should only ever be given by a dedicated, anesthesiologist or a crna. It can cause apnea and a significant drop in blood pressure which can cause a heart attack, stroke or even death if left untreated. All of this is preventable and treatable with trained supervision. In the right setting, Propofol is a very safe drug.

In brief: They rescue you.

Propofol is a useful drug that induces anesthesia but can be dangerous.
It should only ever be given by a dedicated, anesthesiologist or a crna. It can cause apnea and a significant drop in blood pressure which can cause a heart attack, stroke or even death if left untreated. All of this is preventable and treatable with trained supervision. In the right setting, Propofol is a very safe drug.
Dr. Jaymin Chang
Dr. Jaymin Chang
Thank
Dr. Lori Wagner
Internal Medicine
1 doctor agrees

In brief: Stop breathing

It is a sedative than suppresses breathing when too much is given.

In brief: Stop breathing

It is a sedative than suppresses breathing when too much is given.
Dr. Lori Wagner
Dr. Lori Wagner
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors